Severe Constipation From Prolia Injections?

7 Replies Updated



Conversation Starter

Ginger Says:


Anyone have this problem? I was given two shots over the last year no problem. Third shot in November and I cannot resolve my severe constipation. Nothing helps. I eat enough fiber, drink enough water, and work out most days. Miralax doesn't help. Any suggestions?



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
marin 5 Says:
via mobile

Heat some prune juice and drink it but make sure you have easy access to a bathroom. Also pitted prunes. Heat them also after adding water to cover and microwaving them till plump. Not all at once. It may work like dynamite!!! Just a cup of the juice at night, go in morning or whenever it wants you to!

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Dennis Says:

The antibody Denosumab® or Prolia® for skeletal/bone loss issues comes with a long list of side effects with some being very severe. Constipation is among the top three, so it happens quite often. These issues could resolve themselves naturally as the body readjusts itself to the drug, but if it becomes chronic and/or you develop new side effects I would seriously talk to your doctor about alternative treatments since this drug appears to be affecting your Digestive System's Motility. (Nerve signals from your brain to the gut that pushes your stool when the time comes.) Personally I would stay off the fiber for now as that will only add to your problems by furthering the impaction. Fibrous diets are only good to keep a well oiled & HEALTHY gut clean, not one that's backed up. If you really need help to get things moving I would recommend you start an all soft/liquid diet, like soups or puree (non-chunky), Creme of Farina cereals, beef or chicken broths with soft noodles, (not Ramen), fruit pops, low fiber juices, (not Prune juice) and for the initial push 1-2 pills of original Colace®. Colace works great, but I would recommend its use only when necessary as it could become habit forming like all laxatives are.

Here is a list of side effects from RxList from the most common to the least. If any of these develop, you should contact your doctor ASAP. Good luck!

Prolia (denosumab) is a monoclonal antibody used to treat bone loss (osteoporosis) in women who are at high risk for bone fracture after menopause. Common side effects of Prolia include:

*Low calcium levels (especially if you have kidney problems),
*Weakness,
*Constipation,
*Back pain,
*Muscle pain,
*Pain in your arms and legs,
*Anemia,
*Diarrhea,
*Skin problems (eczema, blisters, dry skin, peeling, redness, itching, small bumps).

You may also be more likely to get a serious infection, such as a skin, ear, stomach/GUT, or bladder infection while taking Prolia. Tell your doctor if you develop signs of infection, such as:

*Fever/chills, night sweats,
*Red/swollen/tender/warm skin (with or without pus),
*Severe stomach or abdominal pain,
*Ear pain or drainage, trouble hearing,
*Frequent/painful/burning urination, or pink/bloody urine,
*Severe itching, burning, rask, blistering, peeling, or dryness of the skin,
*Cough,
*Shortness of breath,
*Pinpoint purple or red spots under your skin,
*Flu symptoms, or
*Weight loss.

Tell your doctor if your experience serious side effects of Prolia including:
*Jaw pain,
*New or unusual thigh/hip/groin pain,
*Bone/joint/muscle pain.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
ThunderHeart Says:
via mobile

Try Probiotics. They help a lot.

REPLYSHAREREPORT
Was this helpful?     1     0  
4
VerFree Says:

Constipation can be a normal side effect of Prolia as reported by DailyMed.

As to possible ways to relieve it, have you tried upping your fiber intake? While you may eat enough for a normal balanced diet, sometimes it requires extra fiber supplementation to alleviate severe constipation, the same is true of your water intake, while you may take in enough for a normal balance, you might need a little more to help overcome this side effect.

Of course, you shouldn't change the amount of either, unless your doctor approves.

Are you on any other medications?

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Jude Says:
via mobile

Re: marin 5 (# 1)

yes. After 1 injection 5 months ago
This severe constipation continues. Metamucil helps. Upper & lower scopes showed no cause. Also a severe case of hives

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Roro Says:
via mobile

Re: Jude (# 5)
I would recommend a tablespoon of oil with each meal ..... olive oil isn't so bad coconut oil maybe if you melt it

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Jude Says:
via mobile

Re: Jude (# 5)

Update on my comment. I have learned that the colon has L-type calcium channels where calcium initiates colon movement. Normal giant migrating contractions seem to be quite suppressed or absent after only one Prolia injection. Treatment with stimulants can result in lazy colon. Metamucil works and also Miralax after 3 days treatment. These are not stimulants. 7 months have passed and I am still hopeful. Increase Fiber and water definitely. I understand that clear liquids only for a few days will also work. Hope this helps someone.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Severe constipation from Methadone
Been on 90 mlg. methadone for 6 months, having severe constipation. Looking for something to help my opiate addiction th... 3 replies
Severe Constipation & Hemorrhoids
I've been taking livogen tablets for 45 days due to severe stomachaches during my periods, but have recently been fa... 1 reply
Prolia injections
AFTER READING ALL THE ABOVE, I DON'T KNOW IF I WANT A 2ND SHOT OF THIS STUFF !! I THOUGHT RECLAST WAS BAD ENOUGH, BU... 3 replies
prolia injections and patient having chronic pancreatitis risk
I have had chronic pancreatitis since I was 22. years old and now am 67 years old,history of fractures,post menopausal o... 1 reply
Constipation from flecainide?
I'm on 50 mg Flecanide 2x a day .i am experiencing constipation which I did not have before taking the medicine. Doe... 1 reply
constipation from antibiotics
With the constipation you are feeling now, it is better to drink more water. I am not sure the compatibility of the medi...
steroid injections with prolia possible side effects
Have scoliosis and failed back syndrome. Have intrathecal prialt pump, rheumatoid arthritis, hip turned in, atrial fibri... 3 replies
Relief of constipation from Exalgo (or opiods in general)
I am unable to move my bowels from taking Exalgo and other opiods that I have taken for my chronic pain. I have tried ta... 2 replies
6 year old suffering from constipation & vomiting for 1 month
My 6 year old boy has been having constipation & vomiting for 1 month. His Dr done left and there is no problem in h...
Bruising from Lovenox injections
I have a friend adding me if there is any way to prevent the bruising all around her body she has been getting (non-trau... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 September 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA